MAUDE Adverse Event Report: CETERIX ORTHOPAEDICS, INC NOVOSTITCH PRO MENISCAL RPR SYS 0; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

CETERIX ORTHOPAEDICS, INC NOVOSTITCH PRO MENISCAL RPR SYS 0; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number CTX-A004
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).
 
Event or Problem Description
It was reported that during surgery, the upper jaw of the novostitch that holds the wire on the device broke before firing the implants, which leaded to a malfunction on the upper jaw.The procedure was successfully completed without significant delay using a back-up device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10 h3, h6: one device, used in treatment, was returned for evaluation.There was relationship found between the returned device and the reported incident.Upon investigation, it was determined that the upper jaw hinge had broken.If the hinge is broken, the orange trigger can no longer control the upper jaw and the surgeon will have incomplete stitch.All parts of the device remained attached to the device, no fragments were noted missing.The upper jaw hinge can break when excessive force is applied during use, if the portal placement is low, or jamming the device in and out of the knee or into the structures in knee.The probable root cause for the upper jaw hinge to break could be due to torqueing the device excessively and placing too much force on the hinge and upper jaw.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.A review of the device history records for the reported preloaded suture passer performed there are no indications to suggest that the device/product did not meet specifications upon release into distribution.Per email communication there were no loose broken pieces, the wire broke but it did not detach.The procedure was completed using a backup device.No patient injuries or adverse consequences were reported.Since no patient injuries are being reported no further clinical/medical assessment is warranted at this time.A review of the complaint history for lot number found no similar events prior to the complaint event.Risk management documents were reviewed finding no additional risks that require to be added to the reference document.The instruction for use discusses all surgical hazards in warning section.In instructions for use warning notes, ¿do not force the device into tight joint spaces.Excessive pushing, twisting or levering may cause breakage.¿ there are no indications to suggest that the device/product did not meet specifications upon release into distribution.Internal complaint reference: case-(b)(4).

Brand Name
NOVOSTITCH PRO MENISCAL RPR SYS 0
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
CETERIX ORTHOPAEDICS, INC
6500 kaiser dr ste 120
fremont CA 94555
MDR Report Key11283710
Report Number3009131204-2021-00005
Device Sequence Number3440687
Product Code GAT
UDI-Device Identifier00853541006051
UDI-Public00853541006051
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K181772
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2021
Device Model NumberCTX-A004
Device Catalogue NumberCTX-A004
Device Lot NumberM190344
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2021
Initial Date Received by Manufacturer 01/14/2021
Supplement Date Received by Manufacturer03/12/2021
Initial Report FDA Received Date02/04/2021
Supplement Report FDA Received Date03/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;